Get your full text copy in PDF
Munish Sharma, Milkeesso Foge, Daniel Mascarenhas
(Department of Internal Medicine, Easton Hospital, Easton, PA, USA)
Am J Case Rep 2018; 19:800-803
Hydralazine is an effective antihypertensive agent but may rarely have devastating hepatotoxic effects that are extremely variable, thus making the diagnosis difficult.
CASE REPORT: We report the case of a 74-year-old male patient who had transaminitis after being started on hydralazine by his cardiologist for poorly controlled hypertension. He had extreme dizziness, nausea, and weakness, which all resolved after discontinuation of hydralazine, and liver function test results also dramatically improved.
CONCLUSIONS: It is imperative that clinicians be aware of the possible hepatotoxicity of hydralazine and its clinical features so that the medication can be promptly discontinued to help promote liver recovery. This case report will add to the current literature about such infrequent cases of hydralazine-induced hepatotoxicity.